On construction of saturated distinguished chains

Amrit Pal, Dr. ; Khanduja, Sudesh K. (2007) On construction of saturated distinguished chains Mathematika, 54 (1-2). pp. 59-65. ISSN 0025-5793

Full text not available from this repository.

Official URL: http://journals.cambridge.org/action/displayAbstra...

Related URL: http://dx.doi.org/10.1112/S0025579300000218


Let υ be a Henselian valuation of arbitrary rank of a field K, and let ῡ be the (unique) extension of v to a fixed algebraic closure K̅of K. For an element α ε K̅\K, a chain α = α0, α1,…,αr of elements of K̅,such that αi is of minimum degree over K with the property that ῡ(αi-1i)= sup{ῡ(αi-1-β)|[K(β): K] < [K(αi-1):K]} and that αr ε K , is called a saturated distinguished chain for α with respect to (K, υ). The notion of a saturated distinguished chain has been used to obtain results about the irreducible polynomials over any complete discrete rank one valued field K and to determine various arithmetic and metric invariants associated to elements of K̅(cf. [J. Number Theory, 52 (1995), 98–118.] and [J. Algebra, 266 (2003), 14–26]). In this paper, a method is described of constructing a saturated distinguished chain for α, and also determining explicitly some invariants associated to α, when the degree of the extension K (α)/K is not divisible by the characteristic of the residue field of υ.

Item Type:Article
ID Code:69949
Deposited On:19 Nov 2011 11:13
Last Modified:19 Nov 2011 11:13

Repository Staff Only: item control page